Register  |  Login
Case report
Neuropsychiatric Symptoms Induced by Large Doses of Nitrous Oxide Inhalation: A Case Report Tianzhen CHEN, Na ZHONG, Haifeng JIANG, Min ZHAO, Zhikang CHEN, Haiming SUN Summary: Nitrous Oxide, which is also called laughing gas, now ranks as the 7th most popular drug in the world. Nitrous oxide mainly disturbs B12 metabolism and damages nerves, followed by apparent neuropsychiatric symptoms. It’s beneficial to the prognosis of patients if we identify and treat their symptoms early. This case report describes a 19-year-old male who presented with auditory hallucination,persecutory delusions and unstable emotions after abuse of nitrous oxide over the course of half a year.Moreover, neurological signs such as weakness and hyperesthesia also appeared. After supplementation of vitamin B12, the neuropsychiatric symptoms improved, while the lower extremities achieved partial recovery. Therapeutically, we should pay attention to nerve repair, motivation enhancement and reinforce interventions that prevent relapse. Key words: nitrous oxide; vitamin B12; neurologic impairment; mental disorders